Hiroshima Mathematical Journal

The number of paperfolding curves in a covering of the plane

Francis Oger

Full-text: Open access


This paper completes our previous one in the same journal (vol. 42, pp. 37– 75). Let $\mathscr{C}$ be a covering of the plane by disjoint complete folding curves which satisfies the local isomorphism property. We show that $\mathscr{C}$ is locally isomorphic to an essentially unique covering generated by an $\infty$-folding curve. We prove that $\mathscr{C}$ necessarily consists of 1, 2, 3, 4 or 6 curves. We give examples for each case; the last one is realized if and only if $\mathscr{C}$ is generated by the alternating folding curve or one of its successive antiderivatives. We also extend the results of our previous paper to another class of paperfolding curves introduced by M. Dekking.

Article information

Hiroshima Math. J., Volume 47, Number 1 (2017), 1-14.

Received: 18 August 2014
Revised: 13 June 2016
First available in Project Euclid: 13 April 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05B45: Tessellation and tiling problems [See also 52C20, 52C22]
Secondary: 52C20: Tilings in $2$ dimensions [See also 05B45, 51M20] 52C23: Quasicrystals, aperiodic tilings

Paperfolding curve covering local isomorphism


Oger, Francis. The number of paperfolding curves in a covering of the plane. Hiroshima Math. J. 47 (2017), no. 1, 1--14. doi:10.32917/hmj/1492048844. https://projecteuclid.org/euclid.hmj/1492048844

Export citation